Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 243, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Oct 22, 2021, 8:26 PM EDT. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2021, 8:26 PM EDT (00:26 UTC)
- Expired
- Oct 22, 2021, 9:01 PM EDT
- In force
- 35 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Miami radar (KAMX), 103 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 0.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
607
WHUS52 KKEY 230026
SMWKEY
GMZ052-072-230130-
/O.NEW.KKEY.MA.W.0243.211023T0026Z-211023T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
826 PM EDT Fri Oct 22 2021
The National Weather Service in Key West has issued a
* Special Marine Warning for...
Straits of Florida from Ocean Reef to Craig Key out 60 nm...
* Until 930 PM EDT.
* At 825 PM EDT, strong thunderstorms were located along a line
extending from 15 nm southeast of Carysfort Reef Light to 24 nm
southeast of Spiegel Grove to 9 nm southeast of Floyd's Wall
Northeast, moving southeast at 10 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
* Locations in the warning include...
Floyd's Wall Northeast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for wind gusts in excess of 34 knots, steep and fast-building
seas, frequent lightning, and blinding downpours. Stay low or go
below, and make sure all on board are wearing life jackets.
&&
LAT...LON 2465 7975 2435 8004 2459 8029 2494 8011
2518 8003 2512 7995 2479 7969
TIME...MOT...LOC 0025Z 327DEG 8KT 2508 7996 2488 7991 2459 8010
HAIL...0.00IN
WIND...>34KTS
$$
JAM1 follow-up statement
182
FZUS72 KKEY 230101
MWSKEY
Marine Weather Statement
National Weather Service Key West FL
901 PM EDT Fri Oct 22 2021
GMZ052-072-230110-
/O.CAN.KKEY.MA.W.0243.000000T0000Z-211023T0130Z/
901 PM EDT Fri Oct 22 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Straits of Florida from Ocean Reef to Craig Key out 60 nm...
The thunderstorms have weakened and no longer pose a significant
threat to boaters.
LAT...LON 2465 7975 2435 8004 2459 8029 2494 8011
2518 8003 2512 7995 2479 7969
TIME...MOT...LOC 0057Z 327DEG 8KT 2502 7992 2482 7987 2453 8006
$$
JAMWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Oct 22, 3:03 PM EDT, 5 hours 23 minutes earlier.
Area forecast discussion, Oct 22, 3:03 PM EDT, 5 hours 23 minutes before
Area Forecast Discussion National Weather Service Key West FL 303 PM EDT Fri Oct 22 2021 .DISCUSSION... Quite the cloudy day across the Florida Keys today. A multitude of weather phenomenon has been occurring throughout the day, providing plenty of clouds and precipitation scattered about. First we'll start in the east where gentle upglide has been fueling showers and isolated thunderstorms across the eastern two-thirds of the CWA. Meanwhile in the west, a shortwave earlier this morning kicked off a complex of showers and thunderstorms that has been slowly migrating east to northeast. This complex is catching up to the gentle upglide and actually enhancing as it approaches the lower Keys. It recently produced wind gusts near 20 knots at Sand Key Light along with some lightning strikes. The aforementioned upglide is in association with an inverted trough located between the Bahamas and Cuba that is slowly moving northwestward. This inverted trough is also bringing with it tropical moisture. This morning's 12Z sounding continued to show an upward trend in PWat values, recording 1.8 inches. Additional moisture is expected and models are indicating that around 2 inch PWats will push into our area by this weekend. Meanwhile, aloft a long wave trough is entering the west U.S. coast and Mexico and will continue to push east. As it moves east through the weekend, the flow over the Keys will become weakly cyclonic. The combination of the deep tropical moisture with the weak broad cyclonic flow aloft will maintain an active wet pattern for the Florida Keys and surrounding waters through at least Monday. Thereafter, the longwave trough will push off the east coast of the U.S. and be replaced with a transiting ridge. This will bring a sharp cut-off to the moisture and allow for a brief period of dry weather. Beyond Wednesday, models have been suggesting that a front will surge southeast and pass through the Sunshine State, including the Florida Keys. Both the GFS and ECMWF show a front, though timing remains slightly in question. For now will have higher than normal rain chances but will stay middle of the road for now until the finer details can be ironed out. Should this frontal passage pan out, we could see dew points drop below 65 degrees. && .MARINE... No watches, warnings, or advisories are in effect. Numerous showers and scattered thunderstorms are moving across the Florida Keys coastal waters. Mariners can expect higher winds and seas in and around thunderstorms. Outside of convection light to gentle northeast to east breezes will prevail through the overnight. An inverted trough is approaching from the southeast and will bring an influx of moisture and freshening breezes through the weekend. Higher than normal chances for showers and thunderstorms will persist through the period. Winds slacken Monday and will remain light to gentle through Wednesday ahead of a potential approaching front. && .AVIATION... As advertised, shower and thunderstorm activity increased in coverage during the past couple of hours near both the EYW and MTH terminal. This activity will decrease during the evening hours, moreover, VCTS conditions are included in the current terminal forecast. Otherwise, winds will be out of the northeast to east between 4 to 8 knots, however, winds can gust up to 20 knots in association with thunderstorms and their outflows. && .CLIMATE... In 2008, the daily record rainfall of 7.30" was recorded in Key West. Precipitation records date back to 1871. && .PRELIMINARY POINT TEMPS/POPS... Key West 83 78 83 77 / 60 70 60 70 Marathon 84 78 84 77 / 60 60 60 60 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...LIW Aviation/Nowcasts....KR Data Acquisition.....AP Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 22, 6:02 AM EDT, 14 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 602 AM EDT Fri Oct 22 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-231015- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 602 AM EDT Fri Oct 22 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are possible today and tonight. The primary thunderstorm hazard will be lightning strikes and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Isolated thunderstorms will be possible. The primary thunderstorm hazards will be lighting strikes and locally heavy rainfall. Multi-day rainfall totals will exceed 2 inches, and may exceed 4 inches in some locations. .SPOTTER INFORMATION STATEMENT...
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.